I Was Just Prescribed Lexapro for Depression and Anxiet caused by Beta Blocker
I have to take a beta blocker . All beta blockers cause depresion and anxiety....I know this. My doctor prescribed Lexapro to help with the depression / anxiety cause by the metoprolol beta blocker. Has anyone else taken Lexapro for drug induced depression and has it helped ? The beta blocker has caused severe depression and anxiety. I need something to help me to get out of this hole and depression that I"m in. Can anyone let me know if you've luck with Lexapro helping with drug induced depression. Its the lesser of two evils. I need the beta blocker for my tachycardia....now I need something to help with the side effects of the beta blocker....horrible side effects and depression. Can anyone share their stories here that have had similar issues as I can't stop the beta blocker.
Actually, beta blockers are VERY commonly prescribed for anxiety. I've never heard of them causing anxiety. Depression, I've never heard of it either, but that doesn't mean it is not the case. Have you read about this? I just find it hard to believe, with as frequently as they are actually Rx'd to treat anxiety!
Anyway, you will hear mixed reviews on the Lexapro, as with any med. Don't put too much emphasis on any one story, everyone will differ in their reactions to a med. I personally had great success treating anxiety and depression with it for many years.
Also, there are a lot of different medications used to treat tachycardia. Have they ever tried anthing but a beta blocker? Are you being seen by a cardiologist? What causes your tachycardia?
Very best of luck to you hon. Fingers crossed that the Lexapro works for you!
I take propranolol, a beta blocker, for akathisia and anxiety. It works very well for anxiety. I think you may be having break-through depression and anxiety meaning it is working in spite of the drugs, not because of the drugs.
I agree with Annie. Any which way, the CAUSE of your symptoms isn't nearly as important as what you do to address it, and you're giving Lexapro a shot, hang in there, time will tell if it will be effective for you. Are you in therapy?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.